Alert archive / Minnesota / Flash Flood Warnings in 2013

Flash Flood Warning 36, NWS La Crosse, WI

August 22, 2013Olmsted County, Minnesota

NWS La Crosse, WI issued this flash flood warning at Aug 22, 2013, 7:12 AM CDT for Olmsted County, Minnesota. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2013, 7:12 AM CDT (12:12 UTC)
Expired
Aug 22, 2013, 10:00 AM CDT
In force
3 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

County Olmsted County, MN

What was reported inside it

TimeReportWhereRemark
Aug 22, 8:20 AM CDTHEAVY RAIN 3.82 Nw Rochester, MNNEWSPAPER REPORTER MEASURED 3.80 INCHES ON 26TH STREET NORTHWEST NEAR IBM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 0.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1918 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WGUS53 KARX 221212
FFWARX
MNC109-221500-
/O.NEW.KARX.FF.W.0036.130822T1212Z-130822T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
712 AM CDT THU AUG 22 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL OLMSTED COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 1000 AM CDT

* AT 709 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  1 TO 2 INCHES OF RAIN FELL OVER THE AREA. STORM SPOTTERS AND LOCAL 
  LAW ENFORCEMENT ARE REPORTING STREET FLOODING IN THE CITY          
  OF ROCHESTER. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ROCHESTER AND BYRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 4403 9238 4396 9239 4399 9268 4406 9268

$$

WETENKAMP
4 follow-up statements
222 
WGUS73 KARX 221244
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
744 AM CDT THU AUG 22 2013

MNC109-221500-
/O.CON.KARX.FF.W.0036.000000T0000Z-130822T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OLMSTED MN-
744 AM CDT THU AUG 22 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL OLMSTED COUNTY
UNTIL 1000 AM CDT...

AT 741 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS AND STORM SPOTTERS 
REPORTED STREET FLOODING IN THE CITY OF ROCHESTER. RADAR ESTIMATED 
THAT 1 TO 2 INCHES OF RAIN FELL OVER THE AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ROCHESTER AND
BYRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS 
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS 
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. DO NOT 
ATTEMPT TO CROSS FLOOD WATERS BY FOOT OR BY VEHICLE. 

&&

LAT...LON 4403 9238 4396 9239 4399 9268 4406 9268

$$

WETENKAMP
628 
WGUS73 KARX 221308
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
808 AM CDT THU AUG 22 2013

MNC109-221500-
/O.CON.KARX.FF.W.0036.000000T0000Z-130822T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OLMSTED MN-
808 AM CDT THU AUG 22 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL OLMSTED COUNTY
UNTIL 1000 AM CDT...

THE HEAVIEST RAIN HAS SHIFTED OUT OF THE AREA...BUT LINGERING 
IMPACTS FROM 2 TO 3 INCHES OF RAIN IN PARTS OF ROCHESTER AND OLMSTED 
COUNTY MINNESOTA MAY STILL CAUSE TRAVEL DANGERS FOR THE NEXT HOUR.

USE CAUTION WHEN TRAVELING AROUND THE CITY OF ROCHESTER. CONDITIONS 
SHOULD IMPROVE QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 4403 9238 4396 9239 4399 9268 4406 9268

$$


SHEA
699 
WGUS73 KARX 221325
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
825 AM CDT THU AUG 22 2013

MNC109-221500-
/O.CON.KARX.FF.W.0036.000000T0000Z-130822T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OLMSTED MN-
825 AM CDT THU AUG 22 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL OLMSTED COUNTY
UNTIL 1000 AM CDT...

OLMSTED COUNTY EMERGENCY MANAGEMENT AND THE ROCHESTER POLICE 
DEPARTMENT CONTINUE TO REPORT SOME STALLED VEHICLES FROM EARLIER 
FLOODING AND STREET LIGHTS OUT. MOST OF THE HEAVIEST RAIN HAS ENDED 
SO CONDITIONS SHOULD CONTINUE TO IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXPECT IMPROVING CONDITIONS AS WATER CONTINUES TO RECEDE THIS 
MORNING. USE CAUTION THOUGH WHILE DRIVING AROUND OLMSTED COUNTY AND 
THE CITY OF ROCHESTER.

&&

LAT...LON 4403 9238 4396 9239 4399 9268 4406 9268

$$


SHEA
688 
WGUS73 KARX 221401
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
901 AM CDT THU AUG 22 2013

MNC109-221414-
/O.CAN.KARX.FF.W.0036.000000T0000Z-130822T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OLMSTED MN-
901 AM CDT THU AUG 22 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL OLMSTED
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO 
RECEDE...ENDING THE FLOOD THREAT.

STILL USE CAUTION WHEN DRIVING AROUND THE ROCHESTER AREA IN CASE 
STANDING WATER IS STILL BLOCKING ROADS. DITCHES MAY ALSO BE FULL FOR 
A FEW MORE HOURS.

LAT...LON 4403 9238 4396 9239 4399 9268 4406 9268

$$

SHEA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 6:37 AM CDT, 35 minutes earlier.

Area forecast discussion, Aug 22, 6:37 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
637 AM CDT THU AUG 22 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 348 AM CDT THU AUG 22 2013

MAIN FORECAST CONCERNS ARE ON SHOWER AND THUNDERSTORMS EARLY
TODAY. FOCUS THEN TURNS TO TEMPERATURES AND PRECIPITATION CHANCES
THIS WEEKEND INTO NEXT WEEK.

LATEST WATER VAPOR IMAGERY SHOWED WEST/NORTHWEST FLOW ALOFT OVER THE
FORECAST AREA. A SHORTWAVE TROUGH WAS NOTED OVER SOUTHWEST
ONTARIO/NORTHWEST MINNESOTA AND WAS MOVING SOUTHEAST. SURFACE
OBSERVATIONS SHOWED A WEAK COLD FRONT EXTENDING FROM FAR SOUTHERN
WISCONSIN THROUGH NORTHERN IOWA AND WAS SLOWLY DRIFTING SOUTH.
SURFACE HIGH PRESSURE WAS CENTERED OVER NORTH DAKOTA AND WAS
BUILDING SOUTHEAST INTO THE UPPER MISSISSIPPI RIVER VALLEY. THE REAL
PUSH OF DRIER AND SLIGHTLY COOLER AIR WILL ARRIVE LATE TODAY AS THE
HIGH BUILDS IN. SHOWERS AND ISOLATED STORMS ARE EXPECTED ALONG THE
FRONT THIS MORNING ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN
AS AN MCS...THUNDERSTORM COMPLEX...PUSHES EAST ACROSS THESE AREAS.
THE STORMS WILL BE CAPABLE OF PRODUCING WINDS GUSTS OF 35 TO 45 MPH
AND BRIEF HEAVY RAINFALL IN ADDITION TO FREQUENT CLOUD TO GROUND
LIGHTNING.

THE MCS WILL FINALLY EXIT THE AREA BY EARLY THIS AFTERNOON WITH
SKIES BECOMING PARTLY SUNNY. PLAN ON HIGH TEMPERATURES IN THE LOWER
80S TODAY. MOSTLY CLEAR SKIES ARE EXPECTED ACROSS THE REGION TONIGHT
AS THE HIGH SLIDES OVER THE WESTERN GREAT LAKES. WILL HAVE TO KEEP A
CLOSE EYE ON THE POTENTIAL FOR VALLEY FOG LATE TONIGHT INTO FRIDAY
MORNING AS SURFACE WINDS BECOME LIGHT. FORECAST SOUNDING SHOW WINDS
INCREASING FROM 500 THROUGH 1500 FT LATE TONIGHT. ALSO...DRIER AIR
ADVECTING INTO THE AREA WOULD WORK AGAINST VALLEY FOG FORMATION.
THINKING THE WINDS IN THE 500 TO 1500 FT LAYER COULD BE OVERDONE
IN THE FORECAST MODELS...BUT IT MAKES SENSE GIVEN THAT THE AREA
STAYS IN THE PRESSURE GRADIENT WITH THE CENTER OF THE HIGH SLIDING
JUST EAST OF THE AREA. GIVEN THE UNCERTAINTIES HAVE DECIDED TO NOT
INCLUDE FOG IN THE FORECAST AT THIS TIME BUT WILL PASS ALONG TO
THE NEXT SHIFT FOR ADDITIONAL ASSESSMENT WITH THE NEXT SET OF
MODEL RUNS. OVERNIGHT LOWS ARE EXPECTED TO RANGE FROM THE UPPER
40S OVER NORTH CENTRAL WISCONSIN TO THE UPPER 50S ACROSS NORTHEAST
IOWA.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 348 AM CDT THU AUG 22 2013

THE SURFACE HIGH HOLD STRONG ACROSS THE WESTERN GREAT LAKES ON
FRIDAY AS UPPER LEVEL RIDGING BUILDS OVER THE UPPER MIDWEST. PLAN ON
MOSTLY SUNNY SKIES ON FRIDAY WITH HIGHS IN THE LOWER 80S. THE HIGH
STARTS TO EDGE EAST FRIDAY NIGHT INTO SATURDAY AS A SHORTWAVE MOVES
INTO THE THE UPPER MISSISSIPPI RIVER VALLEY LIFTING A WARM FRONT
ACROSS THE AREA. STRONG 850MB MOISTURE TRANSPORT EDGES INTO AREAS
WEST OF THE MISSISSIPPI RIVER SATURDAY MORNING THEN SLIDES EAST
OF THE MISSISSIPPI SATURDAY AFTERNOON. SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP ALONG THE LEADING EDGE OF THIS MOISTURE
TRANSPORT BRINGING A BAND OF SHOWER AND THUNDERSTORMS ACROSS THE
AREA. THE BULK OF THIS ACTIVITY SHOULD OCCUR NORTH OF INTERSTATE
90. AN UPPER RIDGE THEN BUILDS INTO THE MIDDLE AND UPPER
MISSISSIPPI RIVER VALLEY WITH WARM SOUTHERLY FLOW SETTING UP OVER
THE FORECAST AREA. A VERY WARM AIRMASS SETTLES OVER THE AREA
STARTING SUNDAY AND PERSISTING THROUGH MUCH OF NEXT WEEK. 850MB
STANDARDIZED ANOMALIES CLIMB TO PLUS 1.5 TO 2.0 ON SUNDAY THEN
INCREASE TO 2.5 BY WEDNESDAY. THIS SUGGESTS THE AREA COULD SEE
NEAR OR RECORD HIGH TEMPERATURES. THERE IS SOME UNCERTAINTY
REGARDING THE TIMING OF SHORTWAVES MOVING THROUGH THE RIDGE AND
POSSIBLY GENERATING SOME SHOWERS AND STORMS OVER NORTHERN
WISCONSIN. HOWEVER...MOST OF THE AREA SHOULD REMAIN DRY WITH
THESE SYSTEMS PASSING WELL TO THE NORTH. HAVE WARMED HIGH
TEMPERATES 2 TO 3 DEGREES OVER THE PREVIOUS FORECAST WHICH IS MORE
IN LINE WITH THE ECMWF...WHICH HAS BEEN A BETTER PERFORMER IN
THESE ANOMALOUSLY WARM SCENARIOS. PLAN ON HIGHS IN THE LOWER 90S
ON SUNDAY...THEN WARMING INTO THE MID TO UPPER 90S ON WEDNESDAY.
CANNOT RULE OUT SOME 100S TUESDAY INTO WEDNESDAY AS 925MB
TEMPERATURES WARM TO NEAR 30C. HEAT INDICES OF 95 TO 100 ARE
POSSIBLE FROM SUNDAY ALL THE WAY THROUGH WEDNESDAY. IF MODEL
TRENDS CONTINUE HEAT HEADLINES MAY BE NEEDED FROM SUNDAY THROUGH
WEDNESDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 637 AM CDT THU AUG 22 2013

THE MAIN FOCUS IS WITH THE SHOWERS AND THUNDERSTORMS CURRENTLY
MOVING THROUGH THE REGION. A COLD FRONT HAS STALLED OUT ACROSS THE
REGION AND HAS BEEN THE FOCUS OF SHOWER AND THUNDERSTORM ACTIVITY
THIS MORNING ACROSS SOUTHEAST MINNESOTA. THESE SHOWERS/STORMS HAVE
STARTED TO TRACK TO THE EAST TOWARD LSE AND WILL BE LINGERING
ACROSS THE TAF REGION THIS MORNING. VISIBILITY HAS DROPPED TO
2SM AT TIMES WITH A MIX OF LIFR TO VFR CONDITIONS NOTED ACROSS THE
REGION. EXPECT THAT THESE CONDITIONS WILL PERSIST THROUGH THE
MORNING BEFORE IMPROVING THIS AFTERNOON AS THE COLD FRONT BRINGS
THE COOLER AND DRIER AIR ON IN FROM THE NORTH. CAN NOT RULE OUT
SOME FOG OVERNIGHT IN THE RIVER VALLEY...BUT LOW LEVEL WINDS MAY
BE STRONG ENOUGH TO KEEP THE FOG AWAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...HALBACH
Hazardous weather outlook, Aug 22, 5:24 AM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
524 AM CDT THU AUG 22 2013

IAZ008>011-018-019-029-030-WIZ054-055-061-231100-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD-
MITCHELL-RICHLAND-WINNESHIEK-
524 AM CDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
SOUTHWEST WISCONSIN.

.DAY ONE...TODAY INTO TONIGHT

THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS MORNING ON INTO THE
EARLY AFTERNOON HOURS.  HEAVY RAINFALL..FREQUENT LIGHTNING AND
WIND GUSTS TO 40 MPH ARE THE MAIN HAZARDS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAT BUILDS BACK INTO THE AREA SUNDAY AND WILL LAST THROUGH MUCH OF
NEXT WEEK. HEAT INDICES IN THE 95 TO 100 DEGREE RANGE ARE FORECAST
FOR THE LATE MORNING AND AFTERNOON HOURS ON THESE DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THIS MORNING AND AFTERNOON.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-231100-
ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE-
MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINONA-
524 AM CDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA
AND WESTERN TO CENTRAL WISCONSIN.

.DAY ONE...TODAY INTO TONIGHT

A FEW THUNDERSTORMS WILL BE POSSIBLE THIS MORNING IN SOUTHEAST
MINNESOTA WITH BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS AS
POSSIBLE HAZARDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS ACROSS THE REGION
SATURDAY THROUGH TUESDAY NIGHT.  IT IS TOO EARLY TO TELL WHETHER ANY
SEVERE WEATHER IS POSSIBLE WITH THESE STORMS.

HEAT BUILDS BACK INTO THE AREA SUNDAY AND WILL LAST THROUGH MUCH OF
NEXT WEEK. HEAT INDICES IN THE 95 TO 100 DEGREE RANGE ARE FORECAST
FOR THE LATE MORNING AND AFTERNOON HOURS ON THESE DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THIS MORNING AND AFTERNOON.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

HALBACH

In the hours before

Special weather statement, Aug 22, 4:19 AM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
419 AM CDT THU AUG 22 2013

IAZ018-019-221015-
CHICKASAW-FLOYD-
419 AM CDT THU AUG 22 2013

...STRONG THUNDERSTORMS APPROACHING CHICKASAW AND FLOYD COUNTIES...

AT 415 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 10
MILES SOUTHWEST OF NORA SPRINGS TO IOWA FALLS...MOVING EAST AT 40
MPH.

WIND GUSTS OF 35 TO 45 MPH MAY ACCOMPANY THESE THUNDERSTORMS.

THE STORMS WILL BE NEAR...
  NORA SPRINGS...ROCKFORD AROUND 430 AM...
  RUDD...MARBLE ROCK AROUND 440 AM...
  FLOYD...CHARLES CITY AROUND 450 AM...
  NASHUA AROUND 500 AM...
  IONIA AROUND 510 AM...
  NEW HAMPTON AROUND 520 AM...

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT
OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A
BUILDING.

HALBACH
Special weather statement, Aug 22, 5:18 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
518 AM CDT THU AUG 22 2013

IAZ008>010-018-019-029-221115-
CHICKASAW-FAYETTE-FLOYD-HOWARD-MITCHELL-WINNESHIEK-
518 AM CDT THU AUG 22 2013

...STRONG TO SEVERE THUNDERSTORMS APPROACHING CHICKASAW...FAYETTE...
FLOYD...HOWARD...MITCHELL AND WINNESHIEK COUNTIES...

AT 512 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
FROM MEYER TO WATERLOO...MOVING EAST AT 45 MPH.

WIND GUSTS OF 40 TO 50 MPH...TORRENTIAL DOWNPOURS AND FREQUENT
DANGEROUS LIGHTNING MAY ACCOMPANY THESE THUNDERSTORMS.

THE STORMS WILL BE NEAR...
  JERICO...FREDERICKSBURG...JACKSONVILLE AROUND 530 AM...
  OELWEIN...WAUCOMA...PROTIVIN...LIME SPRINGS AROUND 540 AM...
  CRESCO...SPILLVILLE AROUND 550 AM...

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

HALBACH
Special weather statement, Aug 22, 6:27 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
627 AM CDT THU AUG 22 2013

IAZ010-011-029-030-WIZ053>055-061-221230-
ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-VERNON-WINNESHIEK-
627 AM CDT THU AUG 22 2013

AT 623 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ELON TO
ELKADER...MOVING EAST AT 50 MPH.

WIND GUSTS OF 35 TO 45 MPH...TORRENTIAL DOWNPOURS AND FREQUENT
DANGEROUS LIGHTNING MAY ACCOMPANY THESE STRONG THUNDERSTORMS.

THE STRONG THUNDERSTORMS WILL BE NEAR...
  MARQUETTE...EFFIGY MOUNDS AROUND 630 AM...
  FERRYVILLE...GUTTENBERG...PRAIRIE DU CHIEN...MCGREGOR AROUND 640
  AM...
  OAK RIDGE...MOUNT STERLING...JOY HOLLOW...CASSVILLE AROUND 650
  AM...

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT
OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A
BUILDING.

HALBACH
Special weather statement, Aug 22, 6:40 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
640 AM CDT THU AUG 22 2013

MNZ079-087-088-221245-
OLMSTED-WABASHA-WINONA-
640 AM CDT THU AUG 22 2013

AT 637 AM...DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM
OVER ROCHESTER...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 55 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS MAY
ACCOMPANY THIS STRONG THUNDERSTORM.

THE STRONG THUNDERSTORM WILL BE NEAR...
  HIGHWAY 42 AND COUNTY 9...I 90 EXIT 224...VIOLA AROUND 650 AM...
  EYOTA AROUND 700 AM...
  COUNTY ROADS 9 AND 10...DOVER...LITTLE VALLEY...I 90 EXIT 229
  AROUND 710 AM...
  WHITEWATER STATE PARK...LAZY D CAMPGROUND AROUND 720 AM...

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

PREPARE NOW FOR POSSIBLE STRONG TO DAMAGING THUNDERSTORM WIND GUSTS.
MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED.

HALBACH
Local storm report, Aug 22, 6:57 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
657 AM CDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     HAIL             ROCHESTER               44.01N 92.48W
08/22/2013  E0.25 INCH       OLMSTED            MN   AMATEUR RADIO

            SOME STREET FLOODING ALSO OCCURRING.

&&

WETENKAMP
Local storm report, Aug 22, 7:09 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
709 AM CDT THU AUG 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     HEAVY RAIN       ROCHESTER               44.01N 92.48W
08/22/2013  E1.33 INCH       OLMSTED            MN   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED LOCALIZED STREET FLOODING WITH
            ONE DISABLE VEHICLE AT THE INTERSECTION OF 6TH STREET AND
            1ST AVENUE SOUTHWEST MAYO HELIPAD AT ST MARYS HOSPITAL
            ESTIMATED 1.33 INCHES

&&

DTJ

Nearby

Flash Flood Warnings in Minnesota, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.